Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 20, 2012, 7:44 AM CST for 7 parishes in Louisiana. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2012, 7:44 AM CST (13:44 UTC)
- Expired
- Dec 20, 2012, 7:53 AM CST
- In force
- 9 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
094
WUUS54 KLIX 201344
SVRLIX
LAC051-057-071-075-087-089-109-201430-
/O.NEW.KLIX.SV.W.0191.121220T1344Z-121220T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
KENNER...HARVEY...AVONDALE...
CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...LAROSE...CUT OFF...
SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ORLEANS...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
SOUTHEASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
NORTHEASTERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HOUMA...
* UNTIL 830 AM CST
* AT 743 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KENNER TO DES ALLEMANDS TO HOUMA...OR ALONG A LINE EXTENDING
FROM KENNER TO 14 MILES SOUTH OF HAHNVILLE TO HOUMA...AND MOVING
EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARAHAN...BRIDGE CITY...WESTWEGO...GRETNA...TERRYTOWN...JEAN
LAFITTE...BARATARIA...LAFITTE...VIOLET AND MYRTLE GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2953 9077 2980 9048 3006 9030 3005 9023
3002 9016 3001 8985 2995 8983 2995 8975
2972 8983 2950 8989
TIME...MOT...LOC 1343Z 270DEG 34KT 3000 9019 2977 9039
2956 9061
$$
7/ARM1 follow-up statement
192
WWUS54 KLIX 201353
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 AM CST THU DEC 20 2012
LAC051-057-071-075-087-089-109-201402-
/O.CAN.KLIX.SV.W.0191.000000T0000Z-121220T1430Z/
ST. CHARLES LA-ORLEANS LA-TERREBONNE LA-LAFOURCHE LA-JEFFERSON LA-
PLAQUEMINES LA-ST. BERNARD LA-
753 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. BERNARD...
NORTHWESTERN PLAQUEMINES...JEFFERSON...CENTRAL LAFOURCHE...
NORTHEASTERN TERREBONNE...SOUTHWESTERN ORLEANS AND SOUTHEASTERN ST.
CHARLES PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2953 9077 2980 9048 3006 9030 3005 9023
3002 9016 3001 8985 2995 8983 2995 8975
2972 8983 2950 8989
TIME...MOT...LOC 1352Z 270DEG 34KT 3000 9009 2977 9029
2956 9051
$$
7/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 7:07 AM CST, 37 minutes earlier.
Area forecast discussion, Dec 20, 7:07 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 AM CST THU DEC 20 2012
.UPDATE...
WILL BE STEADILY UPDATING ZONES EACH HOUR TO REMOVE PARISHES AND
COUNTIES FROM THE TORNADO WATCH. COLD FRONT IS ALREADY THROUGH
HALF OF THE CWA AND WILL LIKELY BE EAST OF THE AREA IN THE NEXT 3
TO 4 HOURS. WINDS ALONG THE FRONT HAVE BEEN GUSTING 40 TO 50 MPH
AND TEMPERATURES BEHIND THE FRONT TYPICALLY DROPPING 15 DEGREES OR
SO.
&&
.PREV DISCUSSION... /ISSUED 430 AM CST THU DEC 20 2012/
SHORT TERM...
UPPER LEVEL LOW IS CURRENTLY MOVING ACROSS THEN CENTRAL PLAINS.
ASSOCIATED SURFACE TROUGH AND COLD FRONT IS RACING EASTWARD ACROSS
LOUISIANA. THIS FRONT IS NOW LOCATED ALONG A LINE FROM EAST OF
MONROE THROUGH ALEXANDRIA TO JUST WEST OF LAKE CHARLES. WITH SUCH A
RAPID MOVEMENT SOUTHEASTWARD...IT WILL TAKE NO TIME FOR THE FRONT TO
REACH THE CWA. CURRENT THINKING IS THAT IT WILL BE INTO BATON ROUGE
AROUND 6-7 AM...THE NEW ORLEANS AREA 7-9 AM AND MS COAST A HOUR
AFTER THAT. PROBLEM IS THAT THIS LINE NOT NECESSARILY THE ONLY
THREAT. SHOWERS AHEAD OF THE LINE HAVE BEEN GRADUALLY BECOMING
BETTER ORGANIZED OVER THE LAST HOUR OR 2. ITS QUITE EVIDENT HOW MUCH
HELICITY IS IN PLACE AS A FEW CELLS ARE SHOWING SIGNS OF ROTATION AT
TIMES. THE MAIN INHIBITING...AS HAS BEEN ALL NIGHT...IS INSTABILITY.
06Z SOUNDING SHOWED A FAIRLY STRONG CAP FROM 600 TO 500 MB. MODELS
PREVIOUSLY SHOWED THIS WARM NOSE TO ALREADY BE ERODED...BUT IT STILL
HASN/T. THIS DOES NOT MEAN THAT IT WILL NOT ERODED ENOUGH IN TIME
FOR CELLS TO BEGIN INTENSIFYING. A SECOND LIMITING FACTOR IS MARINE
LAYER WHICH WILL STABILIZE THE LOWERS LEVELS. THIS SHOULD ONLY
AFFECT STORMS SOUTH OF I-10 THOUGH WITH A GREATER AFFECT CLOSER TO
THE COAST. THIS IS NOT SO MUCH THE CASE FURTHER EAST ON THE MS
COAST. LATEST TORNADO WATCH ISSUED IS AREA OF GREATEST THREAT.
COLD AIR MASS WILL BE MOVING INTO THE AREA THROUGHOUT MUCH OF THE
DAY BEHIND THE FRONT. LOCATIONS IN NWRN ZONES SUCH AS MCB AND
POSSIBLY BTR WILL SEE THEIR HIGHEST TEMPS IN THE MORNING AND
GRADUALLY COOL THROUGHOUT THE DAY. SIGNIFICANT COOL DOWN WILL THEN
ENSUE END OF THE WEEK. FOR HIGHS FRIDAY HAVE UNDERCUT GUIDANCE JUST
SLIGHTLY. EXPECTING TEMPS TO STRUGGLE TO REACH MID 50S AREAWIDE. AS
SURFACE RIDGE CENTERS OVER SOUTHERN MISSISSIPPI SATURDAY NIGHT...THE
COMBINATION OF CLEAR SKIES...NEAR CALM WINDS AND VERY DRY AIR IN
PLACE WILL ALLOW TEMPS TO FALL WELL BELOW FREEZING ALONG AND NORTH
OF THE I-12 CORRIDOR.
LONG TERM...
TEMPS WILL RETURN TO NEAR NORMAL LATER THIS WEEKEND AS WEAK UPPER
RIDGING BUILDS IN. SHOWERS WILL BEGIN TO DEVELOP EARLY NEXT WEEK AS
MOISTURE RETURNS. MODEL CONSISTENCY FOR BEFORE AND AFTER CHRISTMAS
DAY TIME FRAME CONTINUES TO BE POOR. GFS IS QUITE DIFFERENT FROM 24
HOURS AGO. THEN IT SHOWED THICKNESSES SIGNIFICANTLY COOLER. IT NOW IS
WARMER. IN GENERAL GFS AND ECMWF BOTH AGREE THAT A WEAK UPPER TROUGH
IN THE UPPER MISS VALLEY WILL SEND A FRONT TO THE COAST MONDAY BUT
IT WILL STALL OUT OVER THE AREA THROUGH TUESDAY. A MUCH DEEPER UPPER
TROUGH WILL THEN SHOVE A STRONG COLD FRONT THROUGH WEDNESDAY. FROM
THEN ON...THE MODELS SPLIT AGAIN. ECMWF ADVERTISES DEEP TROUGH TO
DIG AND TRACK EASTWARD AS AN AMPLIFIED TROUGH. GFS IS MORE BROAD AND
SWINGS NORTHEASTWARD. THE DIFFERENCE WILL BE JUST HOW COLD
CONDITIONS ARE LATE NEXT WEEK. STAND THE CHANCE FOR COLDEST TEMPS OF
THE CURRENT SEASON...HIGHS IN MID 40S. REMAINS TO BE SEEN AS MODEL
SOLUTIONS KEEP CHANGING.
MEFFER
AVIATION...
PATCHY FOG MAY RESTRICT VSBYS AT TIMES AT KHUM THROUGH 13-14Z THIS
MORNING. OTHERWISE...CLEAR SKIES AND EXCELLENT VSBYS WILL PREVAIL
TODAY. PATCHY MOSTLY LIGHT FOG MAY DEVELOP AGAIN LATE TONIGHT AND
EARLY WEDNESDAY MORNING WHICH MAY BRING MVFR CONDITIONS TO ONE OR
TWO AIRPORTS. 22/TD
MARINE...
HIGH PRESSURE HAS SETTLED RIGHT OVER SOUTHERN PORTIONS OF LOUISIANA
AND MISSISSIPPI...HOWEVER...THERE IS ENOUGH OF A COMBINATION OF
PRESSURE GRADIENT...COLD AIR ADVECTION...AND SUBSIDENCE OFFSHORE TO
PRODUCE NORTHWEST WINDS OF 15 TO 20 KNOTS AT BUOY 42040 AND THE
ELEVATED CMAN AND AWOS PLATFORM OBSERVATIONS. HAVE MAINTAINED A
/SMALL CRAFT EXERCISE CAUTION/ HEADLINE FOR THE OUTER EASTERN WATERS
UNTIL 6 AM.
THE HIGH PRESSURE AREA WILL QUICKLY BUILD OVER THE COASTAL WATERS
THIS MORNING AND MOVE EAST THIS AFTERNOON THROUGH WEDNESDAY. LIGHT
WINDS VEERING AROUND TO SOUTHEAST AND SOUTH WILL OCCUR LATER THIS
MORNING AND AFTERNOON...THEN THE PRESSURE GRADIENT WILL TIGHTEN AND
CAUSE STRONGER SOUTHERLY WINDS TONIGHT THROUGH WEDNESDAY NIGHT AS A
DEEPENING LOW PRESSURE AREA MOVES ACROSS OKLAHOMA TO THE MID
MISSISSIPPI VALLEY. THE ASSOCIATED STRONG COLD FRONT WILL SWEEP
THROUGH THE MARINE AREA THURSDAY MORNING. MODERATE TO STRONG
SOUTHERLY WINDS 15 TO 23 KNOTS WEDNESDAY NIGHT WILL SHIFT TO
NORTHWEST THEN NORTH BEHIND FRONT...AND INCREASE TO 25 TO 30 KNOTS
LATE THURSDAY MORNING AND AFTERNOON THROUGH THE EVENING HOURS BEFORE
FALLING BACK TO 20 TO 25 KNOTS EARLY FRIDAY MORNING. NORTHEAST TO
EAST WINDS SHOULD SETTLE BACK TO 10 TO 15 KNOTS SATURDAY AND NEAR 10
KNOTS ON SUNDAY AS THE HIGH PRESSURE AREA SETTLES CLOSER TO THE
COAST. 22/TD
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 28 55 28 / 90 0 0 0
BTR 64 31 56 32 / 90 0 0 0
ASD 67 30 56 29 / 90 0 0 0
MSY 68 38 55 37 / 90 0 0 0
GPT 69 32 55 32 / 90 0 0 0
PQL 72 31 56 29 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 3 AM FRIDAY FOR THE FOLLOWING ZONES: LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 20, 6:12 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 612 AM CST THU DEC 20 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-210015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 612 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN AFFECT THIS MORNING FOR PORTIONS OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN AND COASTAL MISSISSIPPI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREATS ARE DAMAGING WINDS AND A FEW TORNADOES. BEHIND THE FRONTAL PASSAGE...WINDS WILL STRENGTHEN SIGNIFICANTLY... MAINLY OVER AREAS SOUTH OF LAKE PONTCHARTRAIN AND OVER THE COASTAL WATERS. A WIND ADVISORY WILL BE IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN THROUGH TONIGHT. GALE WARNINGS WILL BE IN EFFECT THIS AFTERNOON INTO FRIDAY MORNING FOR THE COASTAL WATERS WITH THE EXCEPTION OF THE TIDAL LAKES AND MISSISSIPPI SOUND...WHERE SMALL CRAFT ADVISORIES WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE CHRISTMAS EVE AND CHRISTMAS DAY. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS. DETAILS ON EXACT TIMING AND STRENGTH OF THIS SYSTEM WILL BECOME BETTER DEFINED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.
In the hours before
Special weather statement, Dec 20, 5:12 AM CST, 2 hours 32 minutes before
LAZ034>036-MSZ068-069-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 AM CST THU DEC 20 2012 ...LINE OF SHOWERS PRODUCING STRONG WINDS MOVING EAST NEAR MISSISSIPPI RIVER... AT 506 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS PRODUCING STRONG WIND GUSTS FROM 31 MILES NORTHWEST OF LIBERTY TO 27 MILES WEST OF ST. FRANCISVILLE...MOVING EAST AT 50 MPH. THE STRONG WINDS WILL AFFECT AREAS IN AND AROUND BATCHELOR...WOODVILLE...CROSBY...WAKEFIELD...GLOSTER...SPILL MAN...CENTREVILLE...NORWOOD...SMITHDALE...JACKSON...FELPS AND CLINTON THE PRIMARY THREAT FROM THESE SHOWERS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 20, 5:24 AM CST, 2 hours 20 minutes before
LAZ039-050-071-072-MSZ070-071-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 AM CST THU DEC 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL COUNTY...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH... AT 521 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 16 MILES WEST OF COLUMBIA TO 10 MILES NORTHWEST OF HAMMOND...MOVING NORTHEAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... TICKFAW...WILMER...INDEPENDENCE...DEXTER AND FRANKLINTON THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. RADAR HAS INDICATED SOME OF THE STORMS ALONG THIS LINE HAVE ROTATION...AND FUNNEL CLOUDS COULD BE OBSERVED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Dec 20, 6:04 AM CST, 1 hour 40 minutes before
LAZ036-037-039-040-046-048>050-056>060-071-072-MSZ069>071-201300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 604 AM CST THU DEC 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... WALTHALL COUNTY...ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... UPPER LAFOURCHE PARISH...IBERVILLE PARISH...ST. TAMMANY PARISH... SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...ST. CHARLES PARISH... AT 602 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS...ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MCCOMB TO 6 MILES SOUTHEAST OF FRANKLIN...MOVING EAST AT 55 MPH. A WIND GUST OF 45 MPH WAS REPORTED WITH A SHOWER THAT MOVED THROUGH BATON ROUGE JUST BEFORE 600 AM. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... WHITE CASTLE...GILLSBERG...CARVILLE...DENHAM SPRINGS...EASLEYVILLE... SUMMIT...PIERRE PART...MCCOMB...PRAIRIEVILLE...WALKER...GEISMER... GREENSBURG...MCCOMB AIRPORT...MAGNOLIA...DONALDSONVILLE... PAINCOURTVILLE...GONZALES...KENTWOOD...OSYKA...MONTPELIER... LIVINGSTON...TANGIPAHOA...NAPOLEONVILLE...SORRENTO...ROSELAND... AMITE...LABADIEVILLE...INDEPENDENCE...WHITEHALL...CONVENT...MOUNT HERMAN...WILMER...SALEM...TICKFAW...SPRINGFIELD...KILLIAN... TYLERTOWN...LUTCHER...HAMMOND...GRAMERCY...PONCHATOULA...GARYVILLE... ROBERT...FRANKLINTON...RESERVE...DEXTER...EDGARD...FOLSOM...NORCO... LAPLACE...HAHNVILLE AND ENON THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Local storm report, Dec 20, 6:31 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 3 ESE BATON ROUGE 30.43N 91.08W
12/20/2012 EAST BATON ROUGE LA BROADCAST MEDIA
TREES DOWNED ALONG MILLERVILLE ROAD IN TUNICA HILLS AREA
IN BATON ROUGE CAUSED POWER OUTAGES TO APPROXIMATELY 1001
DEMCO ELECTRIC COMPANY CUSTOMERS. TYPE AND SIZE OF TREES
UNKOWN.
&&
MEFFERSOLocal storm report, Dec 20, 7:22 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
722 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND GST PONCHATOULA 30.44N 90.44W
12/20/2012 M69 MPH TANGIPAHOA LA TRAINED SPOTTER
TRAINED SPOTTER MEASURED A WIND GUST OF 69MPH.
&&
JSALZWEDLocal storm report, Dec 20, 7:24 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
724 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG PONCHATOULA 30.44N 90.44W
12/20/2012 TANGIPAHOA LA LAW ENFORCEMENT
PONCHATOULA POLICE DEPARTMENT REPORTS A LARGE TREE DOWN
AND A POWER POLE LEANING OVER IN PONCHATOULA.
&&
JSALZWEDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 5:31 AM CST | Tornado Warning | LIX | Washington | 29 min |
| Dec 20, 5:37 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 38 min |
| Dec 20, 5:56 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 64 min |
| Dec 20, 6:16 AM CST | Severe Thunderstorm Warning | LIX | Washington | 29 min |
| Dec 20, 6:31 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 44 min |
| Dec 20, 6:33 AM CST | Special Marine Warning | LIX | 42 min | |
| Dec 20, 6:47 AM CST | Special Marine Warning | LIX | 43 min | |
| Dec 20, 6:47 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 43 min |
| Dec 20, 6:59 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more | 46 min |
| Dec 20, 7:27 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 20, 7:31 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 33 min |
| Dec 20, 7:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 20, 8:10 AM CST | Special Marine Warning | LIX | 50 min | |
| Dec 20, 8:41 AM CST | Special Marine Warning | LIX | 49 min | |
| Dec 20, 8:47 AM CST | Special Marine Warning | LIX | 43 min | |
| Dec 20, 8:57 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 20, 9:02 AM CST | Special Marine Warning | LIX | 58 min | |
| Dec 20, 9:07 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 20, 9:20 AM CST | Special Marine Warning | LIX | 40 min | |
| Dec 20, 9:32 AM CST | Special Marine Warning | LIX | 28 min | |
| Dec 20, 9:48 AM CST | Special Marine Warning | LIX | 57 min | |
| Dec 20, 10:53 AM CST | Special Marine Warning | LIX | 82 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.